Does Nortriptyline come in 5mg capsules?

I have been on 10mg for 2 weeks now, I have seen some improvement. My ear is a lot less full, and actually most of the day I can barely feel it full, also my heavy head has decreased but I’m still very foggy, blurry vision in stores, rocking comes and goes through out the day, so my doctor wants me to go up to 20mg but I’m having a hard time on that dose. I took it twice this week and felt super groggy in the morning and more dizzy, and at night I feel very drunk for an hour so, then I can barely keep my eyes open. I take it about 6 or 7 so I’m more awake in the morning, but that hasn’t helped, with 3 kids, I can not be exausted like this. I took 10mg last night and I’m considering calling my doc today to see if I can go up in 5 mg incriments better. Or will I have to split open the pill and count beads?

I don’t think it does but if you can get it in tablet form instead, you can get a pillcutter to cut the 10mg in half. That’s what I’ve done right from the beginning.

Hope you continue to do well x

Here in Canada it only comes in 10 and 25mg capsules.

Oh I didnt know it came in tablet form? I might try the 20mg next weekend, today is 2 weeks on the 10mg and Im doing ok, have had a pretty “good” day today, Im just wondering, if anyone has ever killed all MAV symptoms with 10mg? It just seems so low compared to what I see other people on here taking. I of course want to stay as low as possible to experience as least side effects possible but hope to kill this MAV beast completely!

I haven’t killed all MAV symptoms but I have come a long way with 15 mg nortriptyline in combination with 0.25mg klonopin twice daily. I if I increase the nortriptyline my dizziness gets worse, so I have stayed on 15 mg for about 9 months now and it has made a huge difference. I asked my specialist if it could be true that 15 mg is ‘enough’ for me and he says that people differ unbelievably much as to how they metabolize this stuff - from 10 to 90%.
Chris

I didnt start feeling any better until I went up to 30mg capsules. Neuro wants me to go up to 50 - I’m on 40 right now. He said the amount a person needs to take is relative to their weight. Friday I felt 100%!! Yesterday and today probably about 80%. Only side effects from it so far are interrupted sleep, weird dreams and the weight gain (UGH). But I figure being fatter and feeling good is better than being skinny and homebound.

I agree Tamsha, in the beginning of this mess I lost so much weight, I was anxious and depressed being home bound, my clothes fit better but I didnt even care, I have gained back most of what I lost since I started to eat more as I felt slightly better and was no longer home bound. I would rather have some extra weight on me and feel better.
Chris- That is awesome you havent needed anymore than 15mg. I felt super dizzy the nexy days after doing 20mg, on 10mg, Im ok…but am still bothered by crowds and lights etc. Do you take tablet form? I will ask my neuro on Tuesday when I have my follow up if he can prescribe tablet form so I can cut it half.

Called my neuro, and apparently they dont come in tablets, is that just here in the US? The girl told me only capsules.
ugh so it might be official that I can not go up to 20mg! I am so out of it today, heavy head, dizzy, tired, you name it. It just doesnt seem like 10mg is enough, yet 20mg is too much…Im gonna keep taking 20 for a couple more days and see if this passes and eventually helps me kick more symptoms. So discouraged today though, I feel like I spent all night taking shots of tequila or something :?

In Canada they only come in capsules as well. I felt the same as you are now when I went from 10mg to 20 mg. I actually squeezed the capsule, cut it in half then took it - voila - 15 mg (so to speak). Now, it took some ingenious swallowing to get the sucker down without tasting all the crap inside. One time it didnt go down properly and it was AWFUL. Needless to say that was the end of my capsule cutting! I found it usually took me at least 3 days to get used to the med increase so I would do it on a Friday night, by Monday I was ok. Everybody is different though.

I was the same as you at first - depressed and anxious over being homebound for 3 months so I didnt eat - hence the weight loss which was fabulous. Once i started feeling better I got back to my old eating habits and with the med added into the mix, poof, I’m a blimp! Sigh!!

You may just need to ride it out for a few days if you can and see if it subsides. It’s hard, I know, but you’ll never know unless you try, right?? You’re seeing improvement with the Nori, don’t stop now! And what if getting up there to 20 mg is just what you need to help stop the dizzies even more??

Hang in there and see if can put you closer to 100%!! Sometimes we have to give these meds a little more time to settle in our bodies before giving up, as hard as it may be while we’re in the worst of it.

Hang in there! You can do it!! :smiley:

I agree you have to ride out the storm of each increase. Plenty of times I wanted to bail on it but I never did and as Tamsha says, do the increases on a Friday night. It has helped that I’m able to cut the tablets into 5mg. I dont know why we cant just have the same product the whole world over to make it easier on everyone!!!

Good luck Bec, you might have to find a 3 day clear window and go surfing! :smiley:

Thank you so much ladies for the encouragement! Im currently on night 3 of 20mg. I am very groggy in the morning, but the major hungover feeling has passed, I just have such a hard time waking up and getting myself going! Sticking it out though, unless things become unbearable of course.